Group theory
Locally normal subgroups of simple locally compact groups
Comptes Rendus. Mathématique, Volume 351 (2013) no. 17-18, pp. 657-661.

We announce various results concerning the structure of compactly generated simple locally compact groups. We introduce a local invariant, called the structure lattice, which consists of commensurability classes of compact subgroups with open normaliser, and show that its properties reflect the global structure of the ambient group.

On annonce divers résultats concernant la structure de groupes localement compacts, simples et compactement engendrés. Un invariant local de ces groupes, appelé treillis structurel, est introduit ; il consiste en des classes de commensurabilité de sous-groupes compacts à normalisateur ouvert. Les propriétés de ce treillis refètent la structure globale du groupe ambiant.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2013.09.010
Caprace, Pierre-Emmanuel 1; Reid, Colin D. 2; Willis, George A. 2

1 Université catholique de Louvain, IRMP, chemin du Cyclotron, 2, bte L7.01.02, B-1348 Louvain-la-Neuve, Belgium
2 Department of Mathematics, University of Newcastle, Callaghan, NSW 2308, Australia
@article{CRMATH_2013__351_17-18_657_0,
     author = {Caprace, Pierre-Emmanuel and Reid, Colin D. and Willis, George A.},
     title = {Locally normal subgroups of simple locally compact groups},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {657--661},
     publisher = {Elsevier},
     volume = {351},
     number = {17-18},
     year = {2013},
     doi = {10.1016/j.crma.2013.09.010},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2013.09.010/}
}
TY  - JOUR
AU  - Caprace, Pierre-Emmanuel
AU  - Reid, Colin D.
AU  - Willis, George A.
TI  - Locally normal subgroups of simple locally compact groups
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 657
EP  - 661
VL  - 351
IS  - 17-18
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2013.09.010/
DO  - 10.1016/j.crma.2013.09.010
LA  - en
ID  - CRMATH_2013__351_17-18_657_0
ER  - 
%0 Journal Article
%A Caprace, Pierre-Emmanuel
%A Reid, Colin D.
%A Willis, George A.
%T Locally normal subgroups of simple locally compact groups
%J Comptes Rendus. Mathématique
%D 2013
%P 657-661
%V 351
%N 17-18
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2013.09.010/
%R 10.1016/j.crma.2013.09.010
%G en
%F CRMATH_2013__351_17-18_657_0
Caprace, Pierre-Emmanuel; Reid, Colin D.; Willis, George A. Locally normal subgroups of simple locally compact groups. Comptes Rendus. Mathématique, Volume 351 (2013) no. 17-18, pp. 657-661. doi : 10.1016/j.crma.2013.09.010. http://www.numdam.org/articles/10.1016/j.crma.2013.09.010/

[1] Barnea, Y.; Ershov, M.; Weigel, T. Abstract commensurators of profinite groups, Trans. Amer. Math. Soc., Volume 363 (2011) no. 10, pp. 5381-5417

[2] Caprace, P.-E.; Reid, C.D.; Willis, G.A. Locally normal subgroups of totally disconnected groups. Part I: General theory (available at) | arXiv

[3] Juschenko, K.; Monod, N. Cantor systems, piecewise translations and simple amenable groups, Ann. Math., Volume 178 (2013) no. 2, pp. 775-787

[4] Wilson, J.S. On just infinite abstract and profinite groups (du Sautoy, M.; Segal, D.; Shalev, A., eds.), New Horizons in Pro-p Groups, Birkhäuser, 2000 (chapter 5)

Cited by Sources: